MAUDE Adverse Event Report: SYNTHES GMBH RADIOLUCENT DRIVE MARK II; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED, MOTOR/ACCESS AND ATTACHMENT

SYNTHES GMBH RADIOLUCENT DRIVE MARK II; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED, MOTOR/ACCESS AND ATTACHMENT
Model Number 511.30
Medical Device Problem Codes Mechanical Jam (2983); Noise, Audible (3273); Difficult or Delayed Separation (4044)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/31/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during pre-surgery testing it was observed that the radiolucent drive device was making a clicking sound, would not drive forward, and was hard to attach.This event did not occur during surgery.There was no patient involvement.There were no reports of injuries, medical intervention, or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for this medwatch, a supplemental medwatch report will be filed as appropriate.H10 additional narrative: as of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.Udi :(b)(4).
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for this medwatch, a supplemental medwatch report will be filed as appropriate.H10 additional narrative: device evaluation update: the actual device was returned for evaluation.The radiolucent drive device was evaluated and the reported condition that the device was frozen/will not move was not confirmed.Therefore, an assignable root cause was not determined.However, during evaluation it was observed that the device was making excessive noise, was difficult to assemble/disassemble, had vibration ¿ untrue running, and the etching was illegible.It was further determined that the device failed pretest for general condition, markings, check handpiece/attachment coupling, and general function in running mode.Therefore, the reported condition that the device was making a clicking sound, and was hard to attach was confirmed.The assignable root cause of this condition was determined to be traced to maintenance, which is improper maintenance.Correction h10: subsequent investigation was performed, which indicated that the reported condition that the device was frozen/will not move (would not drive forward) was not confirmed.Please note that the device evaluation has been updated to reflect this change.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for this medwatch, a supplemental medwatch report will be filed as appropriate.The actual device was returned for evaluation.During repair, an evaluation was performed and it was determined that the radiolucent drive device was making excessive noise, was difficult to assemble/dis assemble, vibration ¿ untrue running, cosmetic damage, and did not function.It was further determined that the device failed pretest for general condition, markings, check handpiece/attachment coupling, and check general function in running mode.Therefore, the reported condition that the device was making a clicking sound, would not drive forward, and was hard to attach was confirmed.The assignable root cause of this condition was determined to be traced to maintenance, which is improper maintenance.

Brand Name
RADIOLUCENT DRIVE MARK II
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED, MOTOR/ACCESS AND ATTACHMENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer Contact
kate karberg
eimattstrasse 3
oberdorf 4436
SZ   4436
3035526892
MDR Report Key17088641
Report Number8030965-2023-07311
Device Sequence Number14154464
Product Code HWE
UDI-Device Identifier10886982237385
UDI-Public10886982237385
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number511.30
Device Catalogue Number511.30
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/01/2023
Supplement Date Received by Manufacturer07/26/2023
07/27/2023
Initial Report FDA Received Date06/08/2023
Supplement Report FDA Received Date07/27/2023
07/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/28/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown